Health Tip: Managing Hair Loss From Chemotherapy
(HealthDay News) -- Chemotherapy may damage the cells that make hair and cause it to fall out, the National Cancer Institute says.
Hair loss may begin two weeks to three weeks after starting chemotherapy, the agency says. Before hair begins to fall out, consider shaving your head, getting a wig or wearing a hat or scarf, the institute advises.
After hair loss begins, the agency suggests:
- Always protect your head from the sun. Use sunscreen or wear a hat when you are outside.
- Protect your head from the cold by wearing a hat or scarf.
- Consider wearing a soft scarf while you sleep.
The news stories provided in Health News and our Health-E News Newsletter are a service of the nationally syndicated HealthDay® news and information company. Stories refer to national trends and breaking health news, and are not necessarily indicative of or always supported by our facility and providers. This information is provided for informational and educational purposes only, and is not intended to be a substitute for medical advice, diagnosis, or treatment.